MAUDE Adverse Event Report: BIOSENSE WEBSTER INC AVAIL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC AVAIL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number F6QRD010RT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrioventricular re-entry tachycardia (avrt) and a wolff-parkinson-white (wpw) ablation procedure with an avail¿ electrophysiology catheter wherein sterilization of the device was compromised.It was reported that a worm was observed on the seal of primary package; the pouch was not opened.A second catheter was used to complete the operation.There was no patient consequence.This complaint will be conservatively reported as even though the worm is on the outer seal which does not compromise sterility, however, it was determined that once the package was opened, the worm would compromise sterility.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 17-mar-2022, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular re-entry tachycardia (avrt) and a wolff-parkinson-white (wpw) ablation procedure with an avail¿ electrophysiology catheter wherein sterilization of the device was compromised.It was reported that a worm was observed on the seal of primary package; the pouch was not opened.A second catheter was used to complete the operation.There was no patient consequence.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Bwi conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that no foreign material was observed inside the primary package.However, the customer provided a photo of the complaint issue to aid in the investigation.According to the photo provided by the customer, pouch was observed closed and the foreign material was observed outside the internal seal.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.The instructions for use contain the following recommendations: store in a cool, dry place.The sterile packaging and catheter should be inspected prior to use.The photo was reviewed with the manufacturing process team, and no further investigation was required since the worm was observed out of the pouch seal.It was determined that the reported condition could not be assignable to the manufacturing process (packaging).All the control points, inspections, and executions were found correctly executed.The customer complaint was confirmed based on the picture received.However, with the information available, it can be concluded that the issue occurred outside the manufacturing environment.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
AVAIL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13717838
Report Number2029046-2022-00502
Device Sequence Number11918074
Product Code DRF
UDI-Device Identifier10846835000528
UDI-Public10846835000528
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model NumberF6QRD010RT
Device Catalogue NumberF6QRD010RT
Device Lot Number30626589L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer03/17/2022
05/13/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/28/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIX 6F,4P,D,10MM,PU,10PN-LPFR
Patient SexUnknown